For Admissions Call 866.605.0532For Non-Admissions Call 904.685.9083
Heroin use and abuse are quite prevalent in the US. All over the country, people are clamoring to get their hands on opiate-based substances. Recent studies indicate that heroin and painkiller abuse are reaching epidemic levels. If you suspect a loved one is abusing heroin, you might benefit from knowing some heroin use symptoms. If you can confront your loved one before addiction takes hold, they might be able to avoid suffering.
If you pay close attention, you should be able to spot both physical and environmental evidence of heroin abuse. The physical heroin abuse symptoms are discernible within a short time after someone starts using it on a regular basis. It’s worth noting that users can snort, smoke or inject heroin. The heroin use symptoms are usually indicative of the way the user is taking it.
When snorting, you might notice the user has a runny nose or watering eyes. If being injected, there have to be needle marks somewhere, though most users learn how to hide them. Heroin users might suffer from a dry mouth and itching. They experience episodes of nausea and vomiting. In some cases, the user will look flushed, particularly minutes after using. Over time, the heroin user will begin to lose weight, in part because of a loss of appetite. The vomiting could also be a contributing factor. You might even notice the user is sometimes confused, disoriented and sleepy.
If the user is careful, the environmental heroin use symptoms are harder to find. If the user is smoking it, there could be some form of drug paraphernalia sitting around. It could be a bong or aluminum foil in the shape of a pipe. The smoke does give off a strange odor. Injection requires the use of syringes and spoons for cooking down. If they carry a lighter but don’t smoke, that’s a sign they may be injecting something.
Any of the above could be signs of heroin use or abuse. If you discover your loved one is using heroin, encourage them to get help. The longer heroin addiction thrives, the more at risk the user will be.
Heroin is a highly addictive substance. After the initial onset of heroin use symptoms, it doesn’t take long for an addiction to form. Given the dangerous nature of heroin effects on the body, treatment from a reputable detox and rehab center is always necessary. Upon admission, there’s a strong chance the medical staff will recommend detox. The detox process is required to curtail cravings and clear the body and mind of the harmful substance.
From detox, it’s off to treatment. Treatment usually includes group therapy and hours of intensive individual therapy. The goals of treatment include educating the patient about their addiction and helping them identify triggers. Armed with this information, the counselor and patient should be able to develop coping skills and a relapse prevention plan. Absolute focus and commitment from the patient are the keys to lasting recovery.
You can find our premier drug treatment facility in Jacksonville, Florida. We are Joint Commission accredited and accept most forms of healthcare insurance plans. Our treatment programs are based on individualized care. We place each patient in a customized treatment plan integrated into one of the following treatment options:
If you notice your loved one is displaying heroin use symptoms, you should prepare to act. Heroin is a dangerous substance that creates havoc in one’s life. Hopefully, your loved one will sense the urgency and ask or help. If they do, we encourage you to contact Beaches Recovery at 866-605-0532. If they can find the strength to admit they need help, we stand ready to provide it. You’ll never regret a moment of pointing your loved one towards the road to lasting recovery.